Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 70, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 8, 2010, 11:12 PM CDT for Jasper County, Polk County, Iowa. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2010, 11:12 PM CDT (04:12 UTC)
- Expired
- Aug 9, 2010, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 31 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 11:42 PM CDT | HEAVY RAIN 0 | 1 Wsw Windsor Heights, IA | STRANDED CARS AT 86TH AND UNIVERSITY. POSSIBLY BACKED UP DRAINAGE. |
| Aug 9, 1:03 AM CDT | HEAVY RAIN 3.8 | 4 Wnw Des Moines Int Ai, IA | 3.80 INCHES OF RAIN SINCE 1015 PM. 1.50 INCHES IN ABOUT 45 MINUTES...SINCE 1215 AM. |
| Aug 9, 2:25 AM CDT | FLASH FLOOD | 1 Nne Grimes, IA | WATER FLOWING OUT OF CORN FIELD AND ACROSS SOUTH 19TH STREET BETWEEN LITTLE BEAVER AND HIGHWAY 141. DEPTH OF FLOWING WATER WAS 6 TO 8 INCHES. |
| Aug 9, 2:30 AM CDT | HEAVY RAIN 4.05 | 3 W Newton Airport, IA | RAINFALL SINCE 11 PM LAST NIGHT. |
| Aug 9, 2:30 AM CDT | HEAVY RAIN 4.1 | 6 Wnw Des Moines, IA | MEASURED RAINFALL FROM THUNDERSTORMS OVER THE PAST 3 HOURS. |
| Aug 9, 2:59 AM CDT | FLASH FLOOD | Des Moines, IA | PUBLIC WORKS DEPT IN DES MOINES AND WEST DES MOINES REPORTS WATER OVER THE ROAD AT GRAND AVE AND 61ST STREET. |
| Aug 9, 4:42 AM CDT | FLASH FLOOD | Des Moines, IA | POLK COUNTY REPORTS FLASH FLOODING AT 4300 BLOCK OF FAIRVIEW NEAR DEAN AVENUE. FLOOD WATERS WASHED AWAY RAILROAD TRACKS CAUSING A TRAIN DERAILMENT. |
| Aug 9, 4:58 AM CDT | HEAVY RAIN 4.05 | 3 W Newton Airport, IA | RAINFALL SINCE 11 PM LAST NIGHT. |
| Aug 9, 5:05 AM CDT | HEAVY RAIN 3 | Nw Grimes, IA | RAINFALL FROM OVERNIGHT STORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 193 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3512 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 27.1
The text
As transmitted, in the capitals the NWS used until 2016.
260
WGUS53 KDMX 090412
FFWDMX
IAC099-153-091000-
/O.NEW.KDMX.FF.W.0070.100809T0412Z-100809T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN...
JASPER COUNTY IN CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
* UNTIL 500 AM CDT
* AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL RAINFALL ACROSS
THE WARNED AREA. RAINFALL ESTIMATES ARE AS HIGH AS 1 TO 2
INCHES...WITH ADDITIONAL THUNDERSTORMS ENTERING THE WARNED AREA.
* FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...DES MOINES...ALTOONA...
ANKENY...BONDURANT...CLIVE...COLFAX...GRIMES...
JOHNSTON...MONROE...NEWTON...PLEASANT HILL...POLK CITY...PRAIRIE
CITY...URBANDALE...WEST DES MOINES AND WINDSOR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4151 9290 4151 9333 4149 9333 4149 9340
4151 9343 4151 9380 4159 9379 4160 9382
4186 9382 4186 9291
$$
ZOGG5 follow-up statements
310
WGUS73 KDMX 090416
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SUN AUG 8 2010
IAC099-153-091000-
/O.CON.KDMX.FF.W.0070.000000T0000Z-100809T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-
1116 PM CDT SUN AUG 8 2010
...FLASH FLOOD WARNING POLK AND JASPER COUNTIES UNTIL 500 AM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES ARE AS HIGH AS 1 TO 2 INCHES...WITH ADDITIONAL
THUNDERSTORMS ENTERING THE WARNED AREA.
FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT
WILL EXPERIENCE FLASH FLOODING INCLUDE...DES MOINES...ALTOONA...
ANKENY...BONDURANT...CLIVE...COLFAX...GRIMES...JOHNSTON...
MONROE...NEWTON...PLEASANT HILL...POLK CITY...PRAIRIE
CITY...URBANDALE...WEST DES MOINES AND WINDSOR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9290 4151 9333 4149 9333 4149 9340
4151 9343 4151 9380 4159 9379 4160 9382
4186 9382 4186 9291
$$
ZOGG869
WGUS73 KDMX 090448
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT SUN AUG 8 2010
IAC099-153-091000-
/O.CON.KDMX.FF.W.0070.000000T0000Z-100809T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-
1148 PM CDT SUN AUG 8 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR POLK AND JASPER COUNTIES
UNTIL 500 AM CDT...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE WARNED AREA. THE
HEAVIEST RAINFALL WAS FALLING ACROSS THE DES MOINES METRO AREA. OVER
THE PAST COUPLE HOURS...RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE
FALLEN ACROSS MUCH OF POLK COUNTY...AS WELL AS PORTIONS OF JASPER
COUNTY.
FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT
WILL EXPERIENCE FLASH FLOODING INCLUDE...DES MOINES...ALTOONA...
ANKENY...BONDURANT...CLIVE...COLFAX.. .GRIMES...
JOHNSTON...MONROE...NEWTON...PLEASANT HILL...POLK CITY...PRAIRIE
CITY...URBANDALE...WEST DES MOINES AND WINDSOR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9290 4151 9333 4149 9333 4149 9340
4151 9343 4151 9380 4159 9379 4160 9382
4186 9382 4186 9291
$$
ZOGG126
WGUS73 KDMX 090547
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT MON AUG 9 2010
IAC099-153-091000-
/O.CON.KDMX.FF.W.0070.000000T0000Z-100809T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-
1247 AM CDT MON AUG 9 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR POLK AND JASPER COUNTIES
UNTIL 500 AM CDT...
AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED OVER THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DES MOINES...ALTOONA...ANKENY...BONDURANT...CLIVE...COLFAX...
GRIMES...JOHNSTON...MONROE...NEWTON...PLEASANT HILL...POLK CITY...
PRAIRIE CITY...URBANDALE...WEST DES MOINES AND WINDSOR HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9290 4151 9333 4149 9333 4149 9340
4151 9343 4151 9380 4159 9379 4160 9382
4186 9382 4186 9291
$$
PODRAZIK139
WGUS73 KDMX 090725
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT MON AUG 9 2010
IAC099-153-091000-
/O.CON.KDMX.FF.W.0070.000000T0000Z-100809T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-
225 AM CDT MON AUG 9 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR POLK AND JASPER COUNTIES
UNTIL 500 AM CDT...
AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 2 TO
3 INCHES RAINFALL HAS BEEN REPORTED WITH THESE STORMS TONIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DES MOINES...ALTOONA...ANKENY...BONDURANT...CLIVE...COLFAX...
GRIMES...JOHNSTON...MONROE...NEWTON...PLEASANT HILL...POLK CITY...
PRAIRIE CITY...URBANDALE...WEST DES MOINES AND WINDSOR HEIGHTS.
WATER WAS REPORTED FLOWING OUT OF WALNUT CREEK IN URBANDALE AND ALSO
ON 73RD STREET. SOME WATER IS REPORTED TO BE FLOWING BETWEEN
BUILDINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH IS POSSIBLE
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9290 4151 9333 4149 9333 4149 9340
4151 9343 4151 9380 4159 9379 4160 9382
4186 9382 4186 9291
$$
VACHALEK262
WGUS73 KDMX 090956
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT MON AUG 9 2010
IAC099-153-091011-
/O.EXP.KDMX.FF.W.0070.000000T0000Z-100809T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-
456 AM CDT MON AUG 9 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR POLK AND JASPER
COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 AM CDT...
THIS HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING WHICH WILL BE IN
EFFECT UNTIL 11 AM CDT THIS MONDAY MORNING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4151 9290 4151 9333 4149 9333 4149 9340
4151 9343 4151 9380 4159 9379 4160 9382
4186 9382 4186 9291
$$
VACHALEKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:14 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 8, 6:14 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 614 PM CDT SUN AUG 8 2010 .UPDATE AVIATION DISCUSSION 09/00Z... .SHORT TERM /TONIGHT/... MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE NORMAL AND INTO RECORD TERRITORY. NAM PRINTED OUT A 3.23 PWAT IN SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY. COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF THE TSRA. FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX. WEAK FLO ALF AND SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH POTENTIAL FOR VERY HEAVY RAINFALL TNGT. MDLS HAVE BEEN ON TRACK WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD. WENT WITH A FFA FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA. .LONG TERM /MONDAY THROUGH SUNDAY/... ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK. BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING. THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85 TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL. && .AVIATION...09/00Z MCS OVER NEBRASKA STILL MOVING EAST ATTM...BUT A TURN TO THE SOUTH OR SOUTHEAST IS ANTICIPATED OVER THE NEXT SEVERAL HOURS. EXTREME INSTABILITY IN PLACE ACROSS MOST OF THE REGION THOUGH H700 TEMPS NOW UP TO ABOUT +13C WHICH IS MUTING MOST OF THE CURRENT DEVELOPMENT OVER IA. AS WEAK WAVE APPROACHES...FEELING IS THAT MCS WILL BREAK THROUGH THE MID LEVEL DOME AND ALLOW FOR SOUTH PROGRESSION. MAIN THREATS ARE THUNDERSTORM WINDS IN EXCESS OF 60KT IF THE STORMS CAN FOLLOW THE MOISTURE AXIS. HAIL ALSO A THREAT. ACTIVITY TO ARRIVE AFT 02Z AT KFOD...05Z AT KDSM...AND AROUND 04Z AT KMCW/KALO. HAVE ARRIVAL TIME AT KOTM AFT 08Z. SEVERAL HOURS OF STORMS ARE EXPECTED. BY 11Z...SOME IFR BR EXPECTED WHICH WILL GIVE WAY TO CB AND ISO THUNDER AFT 15-18Z TIME FRAME. MORE UNCERTAINTY THERE...SO HAVE NOT HIT LATER HOURS WITH CATEGORICAL WX FOR NOW./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE- BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO- WARREN-WAYNE-WEBSTER. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS- CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON- MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR- ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC- TAYLOR-UNION. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SUN AUG 8 2010 IAZ033-044-045-057-058-070-071-092215- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ081-082-092-093-092215- ADAMS-UNION-TAYLOR-RINGGOLD- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY RAIN IS ALSO POSSIBLE. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ023-034>036-046>049-059>061-072-073-092215- POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL- DALLAS-POLK-JASPER-MADISON-WARREN- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAT INDICES WILL FALL BELOW 100 BY LATE EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH MID WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS FROM TIME TO TIME. IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097- 092215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE. HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY 20...AND FROM TIME TO TIME THROUGH THE WEEK. REV
In the hours before
Local storm report, Aug 8, 10:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1018 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST NNW COLO 42.02N 93.32W
08/08/2010 E55 MPH STORY IA TRAINED SPOTTER
POWER HAS BEEN REPORTED OUT IN STORY CITY...ROLAND AND
GILBERT.
&&
JHLocal storm report, Aug 8, 10:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG WALLINGFORD 43.32N 94.79W
08/08/2010 EMMET IA LAW ENFORCEMENT
WIND BLEW THE ROOF OFF OF THE WALLINGFORD COMMUNITY
CENTER.
&&
JHLocal storm report, Aug 8, 10:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD SSW RIPPEY 41.93N 94.20W
08/08/2010 GREENE IA TRAINED SPOTTER
TRAINED SPOTTER IN RIPPEY REPORTS FAST FLOWING WATER
ABOUT 6 INCHES DEEP IN THE STREETS...OVER THE CURBS AND
INTO YARDS. CITY PARK LARGELY UNDERWATER.
&&
RVACHALELocal storm report, Aug 8, 10:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1041 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND GST MARSHALLTOWN 42.04N 92.91W
08/08/2010 E60 MPH MARSHALL IA TRAINED SPOTTER
TREE BRANCHES DOWN
&&
RVACHALELocal storm report, Aug 8, 10:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND GST 3 SE MARSHALLTOWN AIRPO 42.08N 92.88W
08/08/2010 E65 MPH MARSHALL IA TRAINED SPOTTER
POWER OUT IN PARTS OF TOWN AS WELL.
&&
BEERENDSLocal storm report, Aug 8, 11:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN DES MOINES 41.58N 93.62W
08/08/2010 E1.50 INCH POLK IA AMATEUR RADIO
STREET FLOODING AT NW 6TH AND AURORA AVE IN HIGHLAND
PARK.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 62 min |
| Aug 8, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Pocahontas, Webster | 62 min |
| Aug 8, 8:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 63 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 60 min |
| Aug 8, 9:36 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 54 min |
| Aug 8, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 52 min |
| Aug 8, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marshall, Polk, Story | 57 min |
| Aug 8, 9:50 PM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Palo Alto, Winnebago | 2 hr |
| Aug 8, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 13 min |
| Aug 8, 10:04 PM CDT | Flash Flood Warning | DMX | Carroll, Crawford, Greene | 6 hr |
| Aug 8, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 44 min |
| Aug 8, 10:17 PM CDT | Flash Flood Warning | DMX | Emmet, Palo Alto | 95 min |
| Aug 8, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 27 min |
| Aug 8, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 55 min |
| Aug 8, 10:40 PM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 6 hr |
| Aug 8, 10:41 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin | 64 min |
| Aug 8, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Aug 8, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 50 min |
| Aug 9, 12:50 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Aug 9, 12:55 AM CDT | River Flood Warning | DMX | Dallas, Polk | 13 hr |
| Aug 9, 1:21 AM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 9, 1:42 AM CDT | Flash Flood Warning | DMX | Calhoun, Greene, Sac | 4 hr |
| Aug 9, 1:58 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 9, 1:59 AM CDT | Flash Flood Warning | DMX | Boone, Greene, Hamilton, Webster | 5 hr |
| Aug 9, 2:35 AM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Jasper, Marshall, Story | 6 hr |
| Aug 9, 3:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 6 hr |
| Aug 9, 3:59 AM CDT | Heat Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more | 14 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Mahaska | 16 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Aug 9, 4:53 AM CDT | Flash Flood Warning | DMX | Monroe, Wapello | 6 hr |
| Aug 9, 4:54 AM CDT | Areal Flood Warning | DMX | Jasper, Polk | 12 hr |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Polk, Story | 5 days |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Story | 14 hr |
| Aug 9, 6:39 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 39 hr |
| Aug 9, 8:44 AM CDT | Areal Flood Warning | DMX | Story | 12 hr |
| Aug 9, 10:00 AM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Warning | DMX | Monroe, Wapello | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.